MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SDS PALMAZ BLUE 135 7.0X24; ENDOVASCULAR STENT DELIVERY SYSTEM

CARDINAL HEALTH MEXICO SDS PALMAZ BLUE 135 7.0X24; ENDOVASCULAR STENT DELIVERY SYSTEM
Model Number N/A
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis.A review of the manufacturing records could not be conducted without a lot number.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
Approximately nine days after a 7.0 x 24 135cm palmaz blue endovascular balloon-expandable stent (sds) on a slalom was implanted in the abdomen, part of the stent was in the abdomen but there was also a part of it that moved down to the vessel in the thigh.Fortunately,¿ it was very solid there¿ and there was no reported risk to the patient.The physician reported that the patient was considered elderly and very sick.(an) operation had no advantages or disadvantages for the patient.The device was properly opened in sterile field is not available for evaluation.A procedural cd is available for review.
 
Additional Manufacturer Narrative
Updated due to new target vessel information.Approximately nine days after a 7.0 x 24 135cm palmaz blue endovascular balloon-expandable stent (sds) on a slalom was implanted in the coeliac trunk artery, part of the stent was in the abdomen in the artery but there was also a part of it that moved down to the vessel in the thigh, in the popliteal artery.Fortunately,¿ it was very solid there¿ and there was no reported risk to the patient.The physician reported that the patient was considered elderly and very sick.(an) operation had no advantages or disadvantages for the patient.The device was properly opened in sterile field and is not available for evaluation.The product was not returned for analysis.A product history record (phr) review of lot: 82178693 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent fractured-separated - in patient¿ and ¿stent migration¿ could not be confirmed as the device was not returned for analysis.However, ct images were provided for review and the separation and migration of the stent was confirmed as described.The exact cause could not be determined.Vessel characteristics, although unknown, such as significant mobility of the artery, may have contributed to the reported event.According to the safety information in the instructions for use ¿the cordis palmaz blue.018 peripheral stent system is intended for use in the treatment of atherosclerotic disease of peripheral arteries below the aortic arch and for palliation of malignant neoplasms in the biliary tree.Generally, contraindications to percutaneous transluminal angioplasty (pta) are also contraindications for stent placement.Contraindications include but may not be limited to: patients with highly calcified lesions resistant to pta.Potential complications associated with peripheral artery stent implantation may include, but are not limited to, the following: failure to deliver the stent to the intended site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Caution: never re-advance a csi or guiding catheter over an exposed stent to avoid dislodging the stent.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Approximately nine days after a 7.0 x 24 135cm palmaz blue endovascular balloon-expandable stent (sds) on a slalom was implanted in the abdomen, part of the stent was in the abdomen but there was also a part of it that moved down to the vessel in the thigh.Fortunately,¿ it was very solid there¿ and there was no reported risk to the patient.The physician reported that the patient was considered elderly and very sick.(an) operation had no advantages or disadvantages for the patient.The device was properly opened in sterile field and is not available for evaluation.The product was not returned for analysis.A product history record (phr) review of lot 82178693 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent fractured-separated - in patient¿ and ¿stent migration¿ could not be confirmed as the device was not returned for analysis.However, ct images were provided for review and the separation and migration of the stent was confirmed as described.The exact cause could not be determined.Vessel characteristics, although unknown, such as significant mobility of the kidney (nephroptosis), may have contributed to the reported event.According to the safety information in the instructions for use ¿the cordis palmaz blue.018 peripheral stent system is intended for use in the treatment of atherosclerotic disease of peripheral arteries below the aortic arch and for palliation of malignant neoplasms in the biliary tree.Generally, contraindications to percutaneous transluminal angioplasty (pta) are also contraindications for stent placement.Contraindications include but may not be limited to: patients with highly calcified lesions resistant to pta.Potential complications associated with peripheral artery stent implantation may include, but are not limited to, the following: failure to deliver the stent to the intended site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Caution: never re-advance a csi or guiding catheter over an exposed stent to avoid dislodging the stent.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SDS PALMAZ BLUE 135 7.0X24
Common Device Name
ENDOVASCULAR STENT DELIVERY SYSTEM
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10755176
Report Number9616099-2020-04029
Device Sequence Number3386005
Product Code FGE
UDI-Device Identifier20705032036358
UDI-Public20705032036358
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040413
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue NumberPB2470PSX
Device Lot Number82178693
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/17/2020
01/18/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/25/2020
01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Disability;